Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Blurred vision. Used betamethasone cream for skin rash on face. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
I used ratio ectosone/ betamethasone valerate .1% on my face for a rash. It was on my cheeks just under my eyes and I was told to put on twice day until gone. I used the cream for 3 days Oct 13, 14, 15 and then discontinued as my skin got all red and my vision felt blurry and I did not think it was wise to use any longer. Now Oct 28th still blurry.
Been to see an optomotrist and said that I originally needed reading glasses but that was prescribed prior and my vision was not blurry on Oct 5th as I had a previous appointment and they indicated that. Now I have since gone back to the Optometrist advising my vision is blurry and he checked my eyes and said still need the original prescription and inside of my eyes look fine when dialated but can't explain the blurriness and said possibly the glasses may help.

So my question is after 3 days could that cream affect my eyes and what should I do now to remedy the situation. Will the blurriness go away????
Posted Fri, 13 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Mohammed Tauseef 59 minutes later

Thank you for the Query.

I would like to know few more things which would help me in suggesting you better:

1.) Are you Diabetic or Hypertensive?
2.) Is Blurring of vision both for near and distant visions?
3.) Do you see floaters or flashes of light?
4.) Do you get Eye pain or headache?

Your Symptoms are not related to your topical application of a steroid for just 3 days. You need a thorough eye evaluation by a Opthalmologist (Eye Surgeon) as there are various causes for this symptoms and they can be ruled out only after a Physical Examination. Once the cause is confirmed, you will be treated accordingly.

You may be required to wear Corrective Eye Glasses.

Hope I have answered your Query, I will be available to answer your follow up Queries.

Wish you Good Health.

Take Care.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Follow-up: Blurred vision. Used betamethasone cream for skin rash on face. Remedy? 2 hours later
I am not diabetic, just had blood work done and all is fine.
It seems mostly to appear up close, but if look in distance not perfectly clear. When I go outside it is perfectly clear.
No floaters or flashes of light.
My head feels tense but think it because I am worried so much. Not headache rather heavy tight feeling in forehead.
I have had trouble sleeping so the doctor recently prescribed novo zopiclone could this also play a factor in blurryness.
The blurryness seemed to have come on gradually and wondered if that cream was the problem or if not enough sleep or if stress can cause this....really not sure. It just seem to start happening the third day into the cream and when I went on line to research the cream it said not to put near the eyes and that it could cause blurry eyes and vision loss and now when I read that I am very concerned!
Answered by Dr. Mohammed Tauseef 15 hours later

Thank you for writing back to me.

Your follow up History is absolutely fine. Novo zopiclone is not the triggering factor.

It is true that Betamethasone is known to cause Vision Problems if it is exposed to the eye. Stop using this Cream until advised to do so. Exposure to the cream for a short duration of 3 days is most unlikely to cause loss of vision. So, Do not worry, you shall be fine soon.

The blurring of vision will most probably go away in a few days. You may require a reading glass as suggested by the Optometrist.

All the Best.

Take Care.

Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor